MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS VOLAR PLATE 4H L STD 56MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS VOLAR PLATE 4H L STD 56MM; PLATE, FIXATION, BONE
Model Number 72468104
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/22/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure no locking screw was inserted in one of the distal locking holes.Once reduction was retained, the cortex screw was removed and a locking screw was inserted.The locking tabs, however, were too damaged and no screw could be placed in that hole.A delay of less than or equal to 30 minutes was reported.The procedure was completed with the same device.
 
Additional Manufacturer Narrative
H6, the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, based on the information provided, we are unable to determine if adequate fixation was achieved without the placement of the distal screw.However, it was reported the procedure completed with the same device.According to the report, a delay of less than or equal to 30 minutes was reported.Since no harm has been alleged to this patient, no further clinical/medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed device.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to surgical technique used or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS VOLAR PLATE 4H L STD 56MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10698100
Report Number1020279-2020-05512
Device Sequence Number16908820
Product Code HRS
UDI-Device Identifier00885556672815
UDI-Public00885556672815
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72468104
Device Catalogue Number72468104
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;